MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. EES GENERATOR; INSTRUMENT, ULTRASONIC SURGIICAL

ETHICON ENDO-SURGERY, LLC. EES GENERATOR; INSTRUMENT, ULTRASONIC SURGIICAL
Catalog Number GEN11
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of event: event year only reported: 2022.Batch #: unknown.This is an analysis of an image submitted for evaluation.Image: the image provided by the customer shows a gen11 and a power cable with evidence of burning.Based on the photo, the reported event was confirmed.However, no conclusion could be reached as to how this issue occurred through photo analysis.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Investigation summary: the unit was returned with evidence of charr on the rear panel of the generator ¿ likely due to electrical arcing when the power cord was disconnected from the rear power entry bulkhead.A damaged power cord was also returned with the unit.However, it could not be confirmed the damaged power cord was the (oem) power cord provided when shipped to the user facility.Per service manual operational and diagnostic analysis confirmed the subsequent damage to the power cord and generator components.The power entry module, fuse and power cord, and poag-s6-15 equipotential equalization terminal were replaced to address the issue.Additionally, epac middle, epac top, epac bottom, and cable assembly, enclosure / heat sink fan to main board were replaced to address the burning smell.Unrelated to the reported event, the damping trim was replaced.The repair and testing of the unit was completed per the service manual, bringing the unit back to full functionality.The unit passed all functional tests and is fully operational.The repair and testing of the unit was completed.Per the operator¿s manual, use of accessories and cables other than those specified may result in unpredictable performance, increased electromagnetic emissions, or decreased electromagnetic immunity.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Event or Problem Description
It was reported that, at the end of a thyroid surgery, the ward nurse was going to move the transporter cart of the gen11 generator and when taking the ac cable, a short circuit occurs that causes combustion of the equipment in the rear panel, in its ac connection.The nurse leaves the surgical room, startled by the shock of sound and combustion.The anesthesiologist proceeds to disconnect the equipment from the electrical outlet, to interrupt the flow of electricity to the equipment and the flames stop immediately.Checked with the nurse involved in the incident and stated that she had not suffered any injury from the combustion of the equipment or from the passage of an electric current.The generator is withdrawn from the surgical service and is placed in the engineering area.

Brand Name
EES GENERATOR
Common Device Name
INSTRUMENT, ULTRASONIC SURGIICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16514272
Report Number3005075853-2023-01385
Device Sequence Number6536657
Product Code GEI
UDI-Device Identifier10705036013952
UDI-Public10705036013952
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGEN11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown